MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM C 01.18.156 CEMENTED STD STEM SIZE 6; HIP CEMENTED STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM C 01.18.156 CEMENTED STD STEM SIZE 6; HIP CEMENTED STEM
Catalog Number 01.18.156
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 novemeber 2023 lot 2306000: (b)(4) items manufactured and released on 06-jun-2023.Expiration date: 2028-05-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: revision surgery almost a month after the primary cemented tha due to loosening of the stem.It may be possible that the interdigitation of cement in the bone did not achieve strong fixation.We cannot determine the causes of this condition, but we see no reason to think that the prosthetic implant was defective.From the radiographic images the femoral fracture it is not visible but during the surgery, it was repaired with cable and a plate.Analysis performed by r&d manager: looking at the image attached to the complaint it is visible the stem covered with patient blood.The femoral head is still connected with the stem taper some signs and scratches are visible both on the stem body and on the head probably due to revision surgery.From the image attached it is not possible to add other hypotesis of the stem failure, the root cause remains unknown.
 
Event or Problem Description
Revision surgery for cemented stem subsidence at about 1 month from the primary.During the surgery, a femoral bone fracture was found and repaired with cable and a plate.The stem and head have been revised successfully.

Brand Name
STEM: AMISTEM C 01.18.156 CEMENTED STD STEM SIZE 6
Common Device Name
HIP CEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18356434
Report Number3005180920-2023-01002
Device Sequence Number17749078
Product Code LZO
UDI-Device Identifier07630030804311
UDI-Public07630030804311
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.18.156
Device Lot Number2306000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale
Patient Weight59 KG